Alert archive / Texas / Wind Advisories in 2009
Wind Advisory 5, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Feb 7, 2009, 3:37 AM CST for 46 counties in Texas. It took effect at Feb 7, 2009, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2009, 3:37 AM CST (09:37 UTC)
- In effect from
- Feb 7, 2009, 10:00 AM CST
- Expired
- Feb 7, 2009, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1904 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 070937 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 337 AM CST SAT FEB 7 2009 ...WIND ADVISORY FOR NORTH TEXAS FROM 10 AM TO 6 PM TODAY... .SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH TODAY...WITH GUSTS AS HIGH AS 40 MPH POSSIBLE. THE WIND WILL START TO DECREASE AS SUNSET APPROACHES. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071830- /O.NEW.KFWD.WI.Y.0005.090207T1600Z-090208T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 337 AM CST SAT FEB 7 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS AFTERNOON. SOUTHERLY WINDS WILL INCREASE TO 20 TO 30 MPH TODAY...WITH GUSTS AS HIGH AS 40 MPH POSSIBLE DURING THE AFTERNOON. THESE WINDS WILL START TO DECREASE AS SUNSET APPROACHES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$
2 follow-up statements
000 WWUS74 KFWD 071808 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 1208 PM CST SAT FEB 7 2009 ...WIND ADVISORY REMAINS IN EFFECT FOR NORTH TEXAS THROUGH 6 PM TODAY... .SOUTHERLY WINDS SUSTAINED AT SPEEDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH WILL OCCUR AGAIN THIS AFTERNOON. THE WINDS WILL START TO DECREASE AS SUNSET APPROACHES. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080000- /O.CON.KFWD.WI.Y.0005.000000T0000Z-090208T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 1208 PM CST SAT FEB 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... .SOUTHERLY WINDS SUSTAINED AT SPEEDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH WILL OCCUR AGAIN THIS AFTERNOON. WHILE WIND SPEEDS AT MIDDAY WERE SLIGHTLY LESS THAN ADVISORY CRITERIA IN CLOUDY LOCATIONS...THE WIND SPEEDS ARE EXPECTED TO INCREASE ONCE THE CLOUDS SCATTER OUT IN THE EARLY AFTERNOON HOURS. THE WINDS WILL START TO DECREASE AS SUNSET APPROACHES...FALLING TO 10 TO 15 MPH LATE TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 20 TO 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. BOATERS SHOULD USE EXTRA CAUTION WHEN VENTURING ONTO AREA LAKES. RESIDENTS MAY WISH TO TAKE ACTION TO SECURE TRASH CANS...LAWN FURNITURE...AND OTHER LIGHTWEIGHT OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND IN THE STRONG WINDS. $$ 82/JLD
000 WWUS74 KFWD 072356 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 556 PM CST SAT FEB 7 2009 ...WIND ADVISORY ALLOWED TO EXPIRE AT 6 PM CST... .WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA. BREEZY CONDITIONS WILL CONTINUE HOWEVER WITH WIND SPEEDS IN THE 10 TO 20 MPH RANGE WITH HIGHER GUSTS. TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080100- /O.EXP.KFWD.WI.Y.0005.000000T0000Z-090208T0000Z/ MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GAINESVILLE... SHERMAN...DENISON...BONHAM...PARIS...GRAHAM...OLNEY...JACKSBORO... DECATUR...BRIDGEPORT...DENTON...LEWISVILLE...FLOWER MOUND... THE COLONY...PLANO...GREENVILLE...COMMERCE...COOPER... SULPHUR SPRINGS...BRECKENRIDGE...MINERAL WELLS...WEATHERFORD... BRIAR...FORT WORTH...ARLINGTON...DALLAS...ROCKWALL...TERRELL... KAUFMAN...FORNEY...WILLS POINT...CANTON...GRAND SALINE...VAN... EDGEWOOD...EMORY...POINT...EAST TAWAKONI...CISCO...EASTLAND... RANGER...GORMAN...STEPHENVILLE...DUBLIN...GRANBURY... OAK TRAIL SHORES...GLEN ROSE...CLEBURNE...BURLESON...WAXAHACHIE... ENNIS...MIDLOTHIAN...GLENN HEIGHTS...ATHENS...GUN BARREL CITY... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO...CLIFTON... MERIDIAN...VALLEY MILLS...HILLSBORO...CORSICANA...TEAGUE... FAIRFIELD...PALESTINE...LAMPASAS...COPPERAS COVE...GATESVILLE... KILLEEN...TEMPLE...FORT HOOD...WACO...MARLIN...MEXIA... GROESBECK...BUFFALO...CENTERVILLE...JEWETT...OAKWOOD...CAMERON... ROCKDALE...HEARNE...FRANKLIN...CALVERT 556 PM CST SAT FEB 7 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN FORT WORTH WILL ALLOW THE WIND ADVISORY TO EXPIRE AT 6 PM CST THIS AFTERNOON. WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA. BREEZY CONDITIONS WILL CONTINUE HOWEVER WITH WIND SPEEDS IN THE 10 TO 20 MPH RANGE WITH HIGHER GUSTS. $$ 13
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Feb 6, 11:39 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 6, 11:39 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 1139 PM CST FRI FEB 6 2009 .AVIATION... MVFR CEILINGS HAVE REACHED A COUPLE OF THE METROPLEX TAF SITES AS OF 0530Z. EXPECT MVFR CEILINGS AT ALL SITES IN THE NEXT HOUR. LOW CEILINGS WILL REMAIN THROUGH ABOUT MIDDAY SATURDAY BEFORE LIFTING AND SCATTERING OUT. A STRONG AND GUSTY SOUTH WIND WILL PREVAIL THROUGH SATURDAY AT SPEEDS AROUND 20 KNOTS WITH SOME GUSTS TO 30 KNOTS OVERNIGHT. WIND SPEEDS SHOULD INCREASE A BIT BY MID MORNING SATURDAY AND DECREASE BY SUNSET. 79 && .UPDATE... STRATUS HAS BEEN SLOWLY SPREADING NORTH FROM THE HILL COUNTRY THE LAST FEW HOURS. WINDS HAVE DIED DOWN BELOW ADVISORY CRITERIA AND THE ADVISORY HAS BEEN CANCELED. SPEEDS WILL REMAIN AROUND 15 TO 20 MPH AND THIS ALONG WITH INCREASING MOISTURE SHOULD KEEP OVERNIGHT LOWS IN THE MID TO UPPER 50S. SH/13 && .PREV DISCUSSION... /ISSUED 249 PM CST FRI FEB 6 2009/ WARM...DRY AND WINDY CONDITIONS TO CONTINUE THROUGH THE WEEKEND WITH INCREASING CAPPING INVERSION DEVELOPING OVERHEAD...WHILE MODIFIED GULF MOISTURE CONTINUES CREEP NWD AHEAD OF THE BROAD WRN CONUS UPPER TROUGH. A WIND ADVISORY WILL REMAIN IN EFFECT THROUGH 10 PM...WITH NEW ISSUANCES LIKELY ON/OFF THIS WEEKEND. CAPPING INVERSION SHOULD SLOWLY RISE ENOUGH ON SUNDAY FOR A FEW SHOWERS UNDER THE CAP OVER EAST TX ON TAIL OF STRONGER LOW LEVEL WAA. WELL ABOVE NORMAL TEMPS FOR EARLY FEBRUARY. FIRST OF TWO UPPER DISTURBANCES EJECTS ENE OUT OF THE SRN ROCKIES AND OVER THE SRN PLAINS OF SRN KS/OK/NRN AND WRN TX AROUND MIDNIGHT MONDAY. A STRONG LLJ AROUND 50 KTS WILL BE ONGOING OVER ERN HALF OF TX WITH LEFT EXIT REGION OF 100-120 UPPER JET MAX PUNCHING EAST ACROSS WRN/CENTRAL TX TO PROVIDE DRASTICALLY INCREASING LARGE-SCALE ASCENT ACROSS THE REGION...AS WELL AS THE ARRIVAL OF A SURFACE TROUGH. THE SURFACE TROUGH WILL SERVE AS A SURFACE FOCUS FOR A BROKEN SQUALL LINE OF THUNDERSTORMS...A FEW OF WHICH WILL BE SEVERE WITH STEEPENING MID LVL LAPSE RATES AND STRONG/DEEP WIND SHEAR. TIME OF THE DAY AND EXPECTED MODIFIED GULF MOISTURE TYPICAL OF EARLY FEBRUARY WILL LIKELY KEEP THIS A SLIGHT RISK SEVERE EVENT WITH LARGE HAIL AND LOCALIZED DAMAGING WINDS POSSIBLE. ACTIVITY WILL LINGER ALONG/EAST OF I-35 CORRIDOR MONDAY MORNING...BEFORE EXITING EAST AS SURFACE TROUGH PUNCHES EAST WITH GUSTY WSW WINDS IN BEHIND IT. A BRIEF RESPITE IS EXPECTED MONDAY NIGHT AND TUESDAY MORNING...IN BETWEEN THE TWO UPPER DISTURBANCES. THE MAIN SHORTWAVE DISTURBANCE FINALLY KICKS OUT ACROSS THE SRN PLAINS TUESDAY NIGHT WITH KICKER SYSTEM COMING INTO THE PACIFIC NW STATES. MOISTURE MIGHT BE EVEN MORE MODIFIED THAN THE FIRST SYSTEM...THOUGH A FEW SEVERE STORMS WITH LARGE HAIL AND LOCALIZED DAMAGING WIND CANT BE RULED OUT... BEFORE PACIFIC COLD FRONT DRIVES THROUGH EARLY WEDNESDAY WITH STORMS RAPIDLY PUSHING OUT OF NORTH TX WITH COOLER/BREEZY CONDITIONS. ZONAL TO SW FLOW ALOFT MID-LATE WEEK WITH NEXT DISTURBANCE EJECTING OUT OF THE CENTRAL ROCKIES FRI NIGHT AND EARLY SATURDAY. AT THIS TIME WITH UNCERTAINTIES ON MOISTURE AND TRACK BEING FURTHER NORTH...HAVE HELD 10 POPS FOR NOW WITH NO RAIN INTRODUCED. OTHERWISE ...TEMPS WILL BE SEASONABLE. 05/ && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 58 74 57 71 57 / 0 0 5 10 60 WACO, TX 58 75 57 73 60 / 0 0 5 10 50 PARIS, TX 52 72 54 68 54 / 5 0 5 20 50 DENTON, TX 57 74 55 68 56 / 0 5 5 10 70 MCKINNEY, TX 55 72 57 69 56 / 0 5 5 10 60 DALLAS, TX 59 74 58 71 57 / 0 0 5 10 60 TERRELL, TX 56 73 58 71 57 / 0 0 5 20 50 CORSICANA, TX 58 74 57 72 58 / 0 0 5 10 40 TEMPLE, TX 57 74 57 76 59 / 0 0 5 10 50 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 79/13
Hazardous weather outlook, Feb 6, 11:50 PM CST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1150 PM CST FRI FEB 6 2009 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071200- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 1150 PM CST FRI FEB 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE FOR THUNDERSTORMS SUNDAY EVENING THROUGH MONDAY AFTERNOON...AND AGAIN TUESDAY THROUGH WEDNESDAY MORNING. THE BEST CHANCE FOR STORMS WILL BE SUNDAY NIGHT INTO MONDAY MORNING. SEVERE WEATHER IS POSSIBLE WITH BOTH STORM SYSTEMS AND THE SEVERE WEATHER THREAT WILL CONTINUE TO BE ASSESSED OVER THE NEXT FEW DAYS. IN ADDITION...STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. 82/JLD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.